Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 64, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 18, 2011, 1:45 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jun 19, 2011, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 1:45 PM MDT (19:45 UTC)
- In effect from
- Jun 19, 2011, 12:00 PM MDT
- Expired
- Jun 19, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:35 PM MDT | NON-TSTM WND GST 58 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS84 KEPZ 181945 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 145 PM MDT SAT JUN 18 2011 ...CRITICAL FIRE CONDITIONS CONTINUE THROUGH THIS WEEKEND... .COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY ATMOSPHERE... EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. NMZ110>113-191400- /O.UPG.KEPZ.FW.A.0057.110619T1800Z-110620T0300Z/ /O.NEW.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/ /O.CON.KEPZ.FW.W.0063.000000T0000Z-110619T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 145 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 110...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...SATURDAY...AT THE 20 FOOT LEVEL WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. HIGHER SOUTHWEST WINDS ON SUNDAY INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES BOTH DAYS ARE EXPECTED TO RANGE FROM 5 TO 12 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ055-056-191400- /O.UPG.KEPZ.FW.A.0057.110619T1800Z-110620T0300Z/ /O.NEW.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/ EL PASO-HUDSPETH- 145 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 55 AND 56 OF FAR WEST TEXAS WITCH ENCOMPASSES EL PASO AND HUDSPETH COUNTIES. * WIND...STRONG SOUTHWEST WINDS INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. * HUMIDITY...MINIMUM RELATIVE HUMIDITY SUNDAY WILL RANGE FROM 5 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
3 follow-up statements
092 WWUS84 KEPZ 190253 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 853 PM MDT SAT JUN 18 2011 ...CRITICAL FIRE CONDITIONS CONTINUE THROUGH THIS WEEKEND... .COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY ATMOSPHERE... EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. NMZ110>113-191100- /O.CAN.KEPZ.FW.W.0063.000000T0000Z-110619T0300Z/ /O.CON.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 853 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 110...111... 112 AND 113... ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND HIGH WIND FOR FIRE WEATHER ZONES 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...SATURDAY...AT THE 20 FOOT LEVEL WEST-SOUTHWEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. HIGHER SOUTHWEST WINDS ON SUNDAY INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES BOTH DAYS ARE EXPECTED TO RANGE FROM 5 TO 12 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ055-056-191100- /O.CON.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/ EL PASO-HUDSPETH- 853 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 055 AND 056... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 55 AND 56 OF FAR WEST TEXAS WITCH ENCOMPASSES EL PASO AND HUDSPETH COUNTIES. * WIND...STRONG SOUTHWEST WINDS INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. * HUMIDITY...MINIMUM RELATIVE HUMIDITY SUNDAY WILL RANGE FROM 5 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
893 WWUS84 KEPZ 190258 AAA RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 858 PM MDT SAT JUN 18 2011 ...CRITICAL FIRE CONDITIONS CONTINUE THROUGH THIS WEEKEND (CORRECTED TEXT AND EXTENDED PRODUCT EXPIRATION TIME)... .COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER US ON SUNDAY. IN A CONTINUED VERY DRY ATMOSPHERE... EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. NMZ110>113-TXZ055-056-191400- /O.CON.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 858 PM MDT SAT JUN 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND...SUNDAY INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES SUNDAY ARE EXPECTED TO RANGE FROM 5 TO 12 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
658 WWUS84 KEPZ 191300 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 700 AM MDT SUN JUN 19 2011 ...CRITICAL FIRE CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING... .COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT OVER US ON SUNDAY. IN A CONTINUED VERY DRY ATMOSPHERE... EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. EXPECT AREAS OF BLOWING DUST IN THE LOWLANDS. NMZ110>113-TXZ055-056-200300- /O.CON.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 700 AM MDT SUN JUN 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND...SUNDAY INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES SUNDAY ARE EXPECTED TO RANGE FROM 5 TO 12 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:29 AM MDT, 10 hours 16 minutes earlier.
Area forecast discussion, Jun 18, 3:29 AM MDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT SAT JUN 18 2011
.SYNOPSIS...
HOT AND BREEZY DAYS WILL CONTINUE THROUGH MONDAY...WITH SUNDAY
EXPECTED TO BE QUITE WINDY. ON TUESDAY AND WEDNESDAY TEMPERATURES
WILL LOWER SOMEWHAT TO NORMAL LEVELS...BUT STILL HOT. THERE ARE
SIGNS THAT A LITTLE MOISTURE WILL MOVE IN FROM THE EAST LATE IN
THE WEEK...BUT HIGH PRESSURE ALOFT WILL MAKE IT DIFFICULT FOR
THUNDERSTORMS TO FORM.
&&
.DISCUSSION...
JUST TWO MORE SHORT WAVE TROUGHS AND WE MIGHT GET A BREAK FROM THE
EXTREMELY LATE SEASON SOUTHWEST FLOW. THE TIGHTEST GRADIENTS
SURFACE AND ALOFT WILL BE SUNDAY...WHICH SHOULD BE A HOT WINDY DAY.
HOT AND WINDY IS USUALLY A RECIPE FOR DUST...IN THIS CASE WITH A
LITTLE FIRE SMOKE MIXED IN ESPECIALLY WEST OF THE RIO GRANDE.
COOLER AIR BEHIND THE SECOND TROUGH MAY DROP OUR TEMPS DOWN TO
NORMAL TUESDAY AND WEDNESDAY...BUT NORMAL IN LATE JUNE IS STILL IN
THE UPPER 90S.
HIGH PRESSURE ALOFT WILL BUILD IN FROM THE WEST LATER IN THE WEEK.
IN THE PROCESS...THE AREA WILL BE UNDER A NORTH-NORTHWEST FLOW
WHICH WILL MAKE IT EASIER FOR WEAK BACKDOOR FRONTS TO PENETRATE
WESTWARD TO PERHAPS THE RIO GRANDE. HOWEVER...ANY LOW LEVEL
MOISTURE THAT WORKS ITS WAY IN HERE WILL HAVE TO FIGHT THE
BUILDING RIDGE OVERHEAD...MAKING IT DIFFICULT FOR THUNDERSTORM
DEVELOPMENT. NOT SURE WE WANT ANY HIGH BASED DRY STORMS ANYWAY
CONSIDERING THE EXTREME FIRE DANGER. AND AS THE RIDGE MOVES
OVERHEAD THE TEMPS GO RIGHT BACK ABOVE NORMAL. ONE BRIGHT SPOT
WILL BE MUCH RELAXED PRESSURE GRADIENTS FOR LESS BREEZINESS AFTER
MONDAY. ANOTHER BRIGHT SPOT IS THE 00Z GFS AND ECMWF RUNS GIVE US
A PATTERN THAT SOMEWHAT RESEMBLES A MONSOON CIRCULATION AFTER THE
FORECAST PERIOD. LET'S HOPE IT STICKS.
&&
.AVIATION...VALID 181200Z-191200Z VFR CONDS W MNLY 250SCT-BKN WITH
W-SW SFC WNDS ARND 10 KT INCRG TO 20G35KT AFT 182000. VSBY LCLY
3-6 MI IN BD MNLY NR DMN AFT 182000. MDT CHOP IN MECH/THRML TURB
LKLY BLO 12000 ESPEC OVER AND TO EAST OF AREA MTNS. SEE TAFS FOR
ADDTL DTLS.
&&
.FIRE WEATHER...
HIGH TO EXTREME FIRE WEATHER CONDITIONS TO PERSIST THROUGH MONDAY
AS MODERATELY STRONG WINDS ALOFT COMBINE WITH HOT TEMPERATURES AND
SURFACE LOW PRESSURE OVER THE TX PANHANDLE TO BRING WINDY
CONDITIONS. EXTREMELY LOW RHS...TEMPERATURES RANGING FROM THE 80S
MOUNTAINS TO 100 TO 105 IN THE LOWLANDS...WILL COMBINE WITH WINDS
GUSTING PAST 50 MPH ON SUNDAY TO MAKE FOR DANGEROUS FIRE WEATHER
CONDITIONS. EXPECT POOR HUMIDITY RECOVERIES EACH NIGHT AS NIGHTTIME
MINIMUM TEMPERATURES WILL BE WELL ABOVE NORMAL.
EXPECT LATE AFTERNOON HAINES INDICES OF MAINLY 6 TODAY AND SUNDAY
WITH 5 MOVING INTO THE WESTERN HALF OF THE AREA BY MONDAY. ALTHOUGH
VENTILATION RATES WILL BE POOR DURING THE LATE NIGHT AND EARLY
MORNING HOURS EACH DAY...THEY SHOULD IMPROVE TO EXCELLENT EACH
AFTERNOON THROUGH MONDAY.
A BACKDOOR COLD FRONT SHOULD MOVE INTO THE AREA WEDNESDAY AND
SHOULD RAISE HUMIDITIES OVER AREAS EAST OF THE RIO GRANDE. HOWEVER
IT IS UNCERTAIN WHETHER THERE WILL BE ENOUGH INSTABILITY FOR
THUNDERSTORMS AND...IF SO...WHETHER THEY WILL BE DRY OR NOT.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 102 79 103 80 100 / 10 0 0 0 0
SIERRA BLANCA TX 98 67 99 69 96 / 10 0 0 0 0
LAS CRUCES 100 69 101 72 99 / 10 0 0 0 0
ALAMOGORDO 98 67 99 69 96 / 0 0 0 0 0
CLOUDCROFT 79 46 80 48 78 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 99 67 100 69 97 / 0 0 0 0 0
SILVER CITY 90 56 91 58 89 / 0 0 0 0 0
DEMING 101 68 102 70 99 / 0 0 0 0 0
LORDSBURG 100 66 101 69 98 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
01 FAUSETTHazardous weather outlook, Jun 18, 11:00 AM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT SAT JUN 18 2011 NMZ022>025-030>032-TXZ055-056-191745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS ON SUNDAY WILL PRODUCE WIDESPREAD BLOWING DUST AND EXTREME FIRE DANGER ACROSS THE REGION. CONTINUE BREEZY ON MONDAY. MODERATE MOISTURE MAY MOVE IN FROM THE EAST OVER LOCATION EAST OF THE RIO GRANDE ON WEDNESDAY AND THURSDAY. THIS COULD MEAN ISOLATED THUNDERSTORMS FOR OTERO AND HUDSPETH COUNTIES ON WEDNESDAY...AND ALL AREAS EAST OF THE RIO GRANDE ON THURSDAY. AT THIS TIME THE ODDS FOR THIS OCCURRENCE IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:10 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 14 hr |
| Jun 18, 2:51 PM MDT | Wind Advisory | EPZ | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.